MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK FEMORAL-RM-LL-SZ 8; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK FEMORAL-RM-LL-SZ 8; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180518
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: when going to implant the femur component the surgeon stated that when the posterior post went in the anterior post would not fixate into the hole.Tried multiple times when cementing component in and it would not seat into the post holes correctly.Please note that the trial 8 rm femur fit into place perfectly on the first try.We confirmed post holes were completely burred and there were no issues with array movement throughout the case.Another 8 rm femur implant was opened and cemented into place with no issues with the post holes seating.Pka case delayed 5 minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding a fit issue involving a mako femoral component was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection: visual inspection of the device shows "damage consistent with attempted implantation/explantation".Dimensional inspection: a dimensional inspection of the device was performed.The device was deemed to be within spec.Full results of the inspection are attached.Functional inspection: not performed as the failure mode could not be recreated.Material analysis: material analysis is not performed as this is not related to material integrity.Damage consistent with attempted implantation/explantation.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.

Brand Name
MCK FEMORAL-RM-LL-SZ 8
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7671332
Report Number3005985723-2018-00409
Device Sequence Number2644078
Product Code NPJ
UDI-Device Identifier00848486000677
UDI-Public00848486000677
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number180518
Device Lot Number2356221-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR